Results 1 to 4 of 4
Like Tree1Likes
  • 1 Post By sickandtired69
my Methadone withdrawals...psychological?
  1. #1
    willphoenix is offline New Member
    Join Date
    Mar 2006
    Location
    , , USA.
    Posts
    14

    Default my Methadone withdrawals...psychological?

    Hello everyone, I had a question about tapering from methadone/suboxone and after looking all over the internet, I can't really find anything that is helping me. Last year, I had been doing about 8 mg of Suboxone per day and only when I quit cold turkey did I realize that it was way too much, way more powerful than I thought it was. I had bad withdrawals, just feeling horrible and having diarrhea, couldn't eat, could barely function, couldn't sit still, etc. So over a period I eventually took myself down to 2 mg per day and it felt fine. I lost my ability to get Suboxone eventually, and had to switch to Methadone. I've been doing methadone for the past 5-6 months and have steadily been on 10 mg per day. Recently I switched to 5 mg and that's when I started feeling bad towards the end of the night. Nothing crazy, just feeling uncomfortable, sweating, having a little trouble eating but nothing that was REALLY messing me up. I kept doing 5 mg per day for over 2 weeks and it seemed like when the dose wore off, I STILL felt the bad feelings. The reason I'm posting this is because everything I read is talking about weaning down from 50 mg of methadone - high doses. I've done methadone steadily in the past and then just quit, and it wasn't too much trouble. So why is it so hard? It seems like I should be able to level out on 5 mg, and maybe it's gotten a BIT better, but it's hard to tell. I REALLY want to quit, but the fear of withdrawals is throwing me off. Is it just psychsomatic? Because sometimes I'll go 24+ hours after my 5 mg methadone dose, and I've slept fine through that and don't feel too bad in the morning. Any advice is appreciated. I feel like I've worked to get to the point of breaking away from the drugs, but they aren't letting me do it. I'm doing this for myself, I have the will to quit and WANT to do it, but I'm just scared of the withdrawals. Also, I ran out of methadone and picked up 8 mg sublingual films of Suboxone just in case, to hold me over or substitute for my methadone dose if I need them. I'm worried that going from the Methadone to Suboxone is going back to a stronger dose? How much Suboxone should I take to correspond with my 5 mg methadone dose? Also, I picked up 20 1 mg clonopins and am debating just trying to quit altogether and use those for the initial anxiety/helping me sleep. Sorry this is so long, but any help is massively appreciated.

  2. #2
    Join Date
    Feb 2011
    Location
    PA
    Posts
    163

    Default

    Hey there
    Im Tina, recovering here on the forum (thats my formal introduction)..
    IDK too much about methadone. I was only on it once, for 4 months, when I was preganant (pls dont think less of me). One thing I do know.. BE CAREFUL switching to subs from methadone.. Ive heard that if your on 50 mg or less (methadone), you can switch to subs, but I wouldnt risk it.. You can go into precipitated withdrawals, if you still have methadone in your system. Please ask around the forum about this, cause IF Im right, and you take the sub, and there's still methadone in your system, you could get crazy sick. I did my sub too soon, after using H, and felt like I was gonna die. My skin was crawling off my bones.
    Please ask around, I'd hate to see you in precipitated withdrawls, although if you dont listen and end up there, Ill support you ALL the way, cause I know how bad it feels.
    Best of luck
    I know because of the long half-life of methadone, it takes a long time to get outta yer bod. Be safe! Good luck..

  3. #3
    willphoenix is offline New Member
    Join Date
    Mar 2006
    Location
    , , USA.
    Posts
    14

    Default

    Quote Originally Posted by sickandtired69 View Post
    Hey there
    Im Tina, recovering here on the forum (thats my formal introduction)..
    IDK too much about methadone. I was only on it once, for 4 months, when I was preganant (pls dont think less of me). One thing I do know.. BE CAREFUL switching to subs from methadone.. Ive heard that if your on 50 mg or less (methadone), you can switch to subs, but I wouldnt risk it.. You can go into precipitated withdrawals, if you still have methadone in your system. Please ask around the forum about this, cause IF Im right, and you take the sub, and there's still methadone in your system, you could get crazy sick. I did my sub too soon, after using H, and felt like I was gonna die. My skin was crawling off my bones.
    Please ask around, I'd hate to see you in precipitated withdrawls, although if you dont listen and end up there, Ill support you ALL the way, cause I know how bad it feels.
    Best of luck
    I know because of the long half-life of methadone, it takes a long time to get outta yer bod. Be safe! Good luck..
    Hi Tina, thanks so much for the quick reply. To give some back story, I have switched from methadone to suboxone and vice versa many times. My daily dose of methadone (10 mg and never any more than that) was low enough to where it never was a problem to switch. That's the main thing with my addiction, though I've consistently done drugs, I've never ever exceeded 10 mg of methadone per day. With suboxone when I was on that, the main issue was that I didn't have any real idea of how much suboxone = how much methadone so a year or so ago, I was doing 8 mg of suboxone a day and didn't realize that that was probably much more powerful a dose than my usual 10 mg of methadone. To clarify, with suboxone I haven't exceeded 2 mg per day in over a year, but I still don't know if that is more potent than 10 mg of methadone.

    Overall I'm just trying to get off drugs, but wean off to where I can only experience minimal withdrawals. I have gotten down to 5mg of methadone per day, and when it wears off I feel bad, but it isn't AWFUL. I'm just trying to get some info from people to see if I'm overanalyzing it (i have an anxiety disorder as well) and "making" myself feel worse than I actually am. It's not like I went from doing 80 mg of methadone per day, and gradually weaned myself down to 10mg and then 5mg - I've never exceeded 10mg and I'm just wondering what kind of withdrawals to expect or basically trying to get ANY info that will give me an idea of what to expect and how to deal with it. I apologize because I know these posts of mine are really disorganized but I'm just trying to give anyone who can help as much info as possible. Basically I'm ready to quit but am petrified of going through withdrawals that will inhibit my ability to function at my job etc. This is a secret addiction and I'm going to have to conquer it on my own without anyone around me really knowing about it.

  4. #4
    Join Date
    Feb 2011
    Location
    PA
    Posts
    163

    Default

    Hey
    I think everyone's addiction is secret, at one point or another. I understand the need to get off it all, though, believe me. Im not sure how you equate sub to methadone, or vice versa.
    I do know one thing. Robert_325 has a taper plan, to come off of suboxone, and if you're interested, just ask him, Im sure he'll help you. If you plan on going the sub route, he can help you taper as comfortably as possible. It's hard to say what to expect, as far as wds go, because everyone is so different. I would end up sick as a dog, no matter HOW small the dose, but that would prolly be due to my LOOOOng using history. 12 years or so.
    Hope this helps.
    {{{HUGS}}}
    Tina
    Scotty19 likes this.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22